Alert archive / Indiana / River Flood Warnings in 2025
River Flood Warning 101, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 9, 2025, 9:21 AM EDT for Clay County, Greene County, Indiana. It took effect at Jun 9, 2025, 2:00 PM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2025, 9:21 AM EDT (13:21 UTC)
- In effect from
- Jun 9, 2025, 2:00 PM EDT
- Expired
- Jun 10, 2025, 12:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IN, Greene County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River at Bowling Green (BOLI3). The gauge peaked at 14.11 ft at Jun 9, 2025, 12:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
391
WGUS43 KIND 091321
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
921 AM EDT Mon Jun 9 2025
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following rivers in Indiana...
Eel River at Bowling Green.
.Rainfall amounts of two to over three inches over the weekend and
into this morning in eastern Clay county is expected to bring minor
flooding to the Eel River today. The crest should occur late this
afternoon into early evening and the river should fall below flood
stage tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/ind.
The next statement should be issued late tonight by around 1230 AM
EDT.
&&
INC021-055-100430-
/O.NEW.KIND.FL.W.0101.250609T1800Z-250610T1200Z/
/BOLI3.1.ER.250609T1800Z.250609T1800Z.250610T0000Z.NO/
921 AM EDT Mon Jun 9 2025
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Eel River at Bowling Green.
* WHEN...From this afternoon to tomorrow morning.
* IMPACTS...At 15.0 feet, Lowland flooding begins along portions of
the Eel River. Water approaches and may be on Sonnefield Road at
McIntyre Creek. Lowest campgrounds along the river begin to flood.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Monday the stage was 13.0 feet.
- Forecast...The river is expected to rise to a crest of 15.0
feet this afternoon. It will then fall below flood stage this
evening.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
3919 8716 3932 8723 3949 8698
$$
CP1 follow-up statement
269
WGUS83 KIND 100400
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1200 AM EDT Tue Jun 10 2025
...The Flood Warning is cancelled for the following rivers in
Indiana...
Eel River at Bowling Green.
INC021-055-100500-
/O.CAN.KIND.FL.W.0101.000000T0000Z-250610T0400Z/
/BOLI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1200 AM EDT Tue Jun 10 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eel River at Bowling Green.
* ADDITIONAL DETAILS...
- At 11:30 PM EDT Monday the stage was 9.9 feet.
- Forecast...The river is is expected to continue to fall.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
3919 8716 3932 8723 3949 8698
$$
50What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:19 AM EDT, 3 hours 2 minutes earlier. Its key messages:
- Showers and some thunderstorms ending this morning from the northwest
- Isolated showers and thunderstorms return this afternoon, mainly north
- Dry with warming trend mid-week
- Precipitation chances return late week into the weekend
Area forecast discussion, Jun 9, 6:19 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 619 AM EDT Mon Jun 9 2025 .KEY MESSAGES... - Showers and some thunderstorms ending this morning from the northwest - Isolated showers and thunderstorms return this afternoon, mainly north - Dry with warming trend mid-week - Precipitation chances return late week into the weekend && .SHORT TERM (Today and tonight)... Issued at 244 AM EDT Mon Jun 9 2025 Early This Morning... Showers and some thunderstorms were moving across a good portion of central Indiana this morning. A weak cold front was moving through the area, and an upper trough was interacting with this front to bring the showers and storms. The showers and storms will continue at times through the early morning hours with the front slowing down thanks to nearly parallel upper flow. 850mb winds will keep moisture flowing into the area. Will go with with likely or higher PoPs across the eastern and southern portions of the area where forcing is best, with chance or lower PoPs elsewhere. Not expecting any severe storms with instability continuing to weaken diurnally. Today... The front will still be across the southeastern forecast area at the start of the Today period, so will go with chance to low end likely PoPs there to start with. The northwest forecast area will be dry. PoPs will diminish from the northwest during the morning as the front exits/weakens, with all areas dry by early afternoon. Late this afternoon, another cold front will move in from the northwest. Upper troughing will still be across the area, and the northern forecast area will be on the fringes of an upper jet. Moisture won't be great, but the forcing may be enough to squeeze out some isolated to scattered convection. Will have some slight chance to lower end chance PoPs across much of the northern half of the area. Can't rule out a shower or storm farther south, but odds are too low to mention. Severe parameters aren't great, but there looks to be enough downdraft CAPE for some gusty storms north. In between cloud cover today, elevated wildfire smoke will move in. Will keep some sky cover around during this time as well. Enough sunshine will be around today to boost highs into the middle and upper 70s. Tonight... Instability will weaken quickly after 00Z, and this should end the threat for rain along the front. Will keep some low PoPs early in the northeast. Otherwise the night will be quiet. Some elevated smoke will be around, so will continue to keep some sky cover around even after clouds exit. Cooler air moving in behind the front will allow for lows in the lower to middle 50s. && .LONG TERM (Tuesday through Sunday)... Issued at 244 AM EDT Mon Jun 9 2025 Tuesday Through Thursday. The broader synoptic flow will become more northwesterly Tuesday with ridging across the Central Plains and Rockies with the exiting upper level low across the Eastern US. This upper level northwesterly flow will bring additional smoke aloft into central Indiana. A weak surface high will begin to move into the Ohio Valley with light southerly winds at the surface. Upper level flow will turn more zonal Wednesday with the warmest temperatures of the period Wednesday and Thursday with no chance for Thunder on Wednesday. Highs will climb into the mid to potentially upper 80s with overnight lows in the low 60s. Friday Through Sunday. Forecast confidence begins to decreases going Friday and into the weekend as models are struggling to resolve a weak and slow moving low pressure system across the Southern Plains and how it develops as it begins to push eastwards. Precipitation looks likely as this system interacts with a low pressure system riding along the ridge in the Northern Plains down into the Midwest, but the timing and axis of heaviest precipitation remains very uncertain. This wet pattern looks to persist into the late weekend and early next week as the jet stream remains well north of the forecast area with little steering flow to push out the aforementioned low. && .AVIATION (12Z TAF Issuance)... Issued at 619 AM EDT Mon Jun 9 2025 Impacts: - Lingering showers possible at southern sites this morning - Winds gusting to 20kt this afternoon - Additional convection possible late afternoon, mainly at KLAF Discussion: Some scattered showers remain possible this morning, mainly at the southern sites. Brief MVFR conditions are possible in these. Clouds will scatter out this morning into early afternoon. As another cold front moves in late afternoon from the northwest, some additional scattered showers and storms may develop. KLAF will see the best chances for these, so will only mention there. The convection will diminish during the evening. A wind shift will occur this evening with the front. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...50 LONG TERM...White AVIATION...50
Hazardous weather outlook, Jun 9, 3:45 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 345 AM EDT Mon Jun 9 2025 INZ021-028>031-035>049-051>057-060>065-067>072-100745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 345 AM EDT Mon Jun 9 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Scattered thunderstorms will diminish this morning across areas mainly along and south of Interstate 70. Severe storms are not expected. Isolated thunderstorms may return this afternoon and continue into early evening across areas north of Interstate 70. These storms are not expected to be severe, but some may contain gusty winds. Lightning is a threat from any thunderstorm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances for thunderstorms return for Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:12 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Jun 9, 3:59 AM EDT | River Flood Warning | IND | Knox, Sullivan | 43 hr |
| Jun 9, 8:56 AM EDT | River Flood Warning | IND | Johnson | 15 hr |
| Jun 9, 11:30 AM EDT | River Flood Warning | IND | Delaware, Randolph | 13 hr |
| Jun 9, 12:30 PM EDT | River Flood Warning | IND | Knox, Sullivan | 40 hr |
Nearby
River Flood Warnings in Indiana, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.